Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Comment on the information theoretic derivation of non-equilibrium velocity distributions

Nisbet, R. and Gurney, William (1974) Comment on the information theoretic derivation of non-equilibrium velocity distributions. Physical Review A, 10 (2). pp. 720-723. ISSN 1050-2947

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We discuss a recent information-theoretic description of heat transport in an ideal gas and show that if the local-equilibrium and near-equilibrium assumptions are valid, the Boltzmann-equation and information-theory approaches yield formally identical expressions for the distribution function. We discuss the differences in the interpretation of the two expressions.

Item type: Article
ID code: 41446
Keywords: heat transport, Boltzmann equation, Probabilities. Mathematical statistics
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 15 Oct 2012 12:59
    Last modified: 15 Oct 2012 12:59
    URI: http://strathprints.strath.ac.uk/id/eprint/41446

    Actions (login required)

    View Item